MAUDE Adverse Event Report: CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-5274-032
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
Conmed australia reported on behalf of the customer that the 60-5274-032, spatula electrod w/stealth er was being used on (b)(6) 2023 during an unknown procedure and that the ¿spatula tip end broke off inside patient while operating.Immediately replaced item for surgeons after they retrieved the tip from inside the patient.".There was no impact or injury to the patient.The procedure was completed with an alternate unknown device.There was a 2 minute delay to the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
Received one (b)(4) in opened original packaging.The lot number was verified.Performed a visual inspection, the spatula electrode was returned disassembled from the device.There is soldering present on the electrode.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 28 reports, regarding 29 devices, for this device family and failure mode.During this same time frame 257,650 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0001.Per the instructions for use, the user is advised the following: avoid potential damage to trocar seals and to the electrosurgical tip, always slide the tip shield in the covered and locked position during insertion into the trocar cannula.Examine this device prior to use for damage.Do not use if damage is found.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed australia reported on behalf of the customer that the (b)(4), spatula electrod w/stealth er was being used on (b)(6) 23 during an unknown procedure and that the ¿spatula tip end broke off inside patient while operating.Immediately replaced item for surgeons after they retrieved the tip from inside the patient.".There was no impact or injury to the patient.The procedure was completed with an alternate unknown device.There was a 2 minute delay to the procedure.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
SPATULA ELECTROD W/STEALTH ER 5MM X 32CM (5/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key17412589
Report Number1320894-2023-00144
Device Sequence Number7037909
Product Code GEI
UDI-Device Identifier30653405010702
UDI-Public(01)30653405010702(17)270724(10)202207251
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952204
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-5274-032
Device Lot Number202207251
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date09/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic